I have a friend who is not able to get his meds due to insurance change. He doesn't know what to expect.
5 Sep 2010
Never stop taking Zyprexa cold turkey. You could wind up being just as depressed or psychotic as before. You have to follow your doctor's instructions. Also, there is no generic zyprexa. Eli Lilly has the patent on zyprexa until 2011, so do not fall for any scams about getting generic olanzapine. Taking what you think is zyprexa but it isn't can also bring on withdrawal symptoms.
The most common symptoms are insomnia, sweating, nausea, tremors, visual or sound hallucinations, delusions, return to schizophrenic behavior and thinking, or return to bipolar symptoms or thinking. There is often a headache or a constant feeling of restlessness or anxiety.
The only way to avoid withdrawal symptoms is to cut back on your Zyprexa dosage only with your doctor's approval. He will put you on a schedule of how much to cut back and for how long you can go before cutting back further. You should also let your close friends and family know that you are cutting back on zyprexa and that they should be aware of any symptoms developing.
Tell your friend not to go cold turkey please.-
5 Sep 2010
Maso's right... tell him quitting Zyprexa cold turkey is NOT the answer. I do happen to know that Eli Lilly, the manufacturer of Zyprexa, does have a patient assistance program. It is called the Lilly Cares Foundation and he/she can call them at 1-800-998-9180 to qualify right over the phone. Hope this helps. Trust me, it is a better alternative to quitting what is working for him/her.
9 Dec 2011
That's a bad situation! I would go to the doctor and discuss it and maybe he can get some free samples to taper with. Or maybe some social agency will pay for or help pay for a prescription which he could use to taper. Or I would think his doctor could put him on another antipsychotic drug that his new insurance would cover and that might be a way of avoiding withadrawals. I had that happen to me when I was on Zoloft. I lost my insurance and couldn't afford to buy the Zoloft. I had some unpleasant and even a couple of scary incidents. Because of that I make sure when I got insurance again and got back on my antidepressants I skip doses, in the beginning, and save them so that if I ever loose my insurance again I will have enough pills saved to taper off. And it did happen again and I had enough pills to taper off and not go through what they call "discontinuation syndrome." Hope this helps. Take care.
14 May 2013
i would get so bad, that the police would have to arrest nd take me forcibly to the emergency, this didnt just happen once when i went off my meds but many times... it would start with not showering, not eating, not making sense when i talked, auditory nd visually hallucinating. if i was your friend i would try Empower Plus immediately, its a little expensive but made to help fight the mania associated with withdrawling from Zyprexa... you can also try nd get on a discounted rate after being on it for awhile nd following instructions by your assigned consultant... they provide reliable help, nd can talk to your psychiatrist to explain the benefits... its at truehope.com, and eating right, drinking plenty of water, resting, not using any street drugs, or drinking too heavily, seeing your doctor, confiding in a friend, working on quitting smoking if you smoke... just keeping as healthy as possible... good luck!
- Zyprexa Information for Consumers
- Zyprexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zyprexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking ritalin for 20 years and am addicted. No hospital or rehab center knows how to rehab this drug other than simply withdrawing it ...
1 answer • 5 Sep 2011
... my 3rd day of cold turkey what should I look foward to in the next coming days ? I feel a lttle bit better but still having hard time holding ...
3 answers • 26 Jan 2013
I have been on fentanyl 100 mcg for about 6 months and my doc dropped me I don't have enough patches
... to last til I get to another doc and was thinking about going cold turkey what am I gonna have to expect with the withdrawal symptoms someone help
5 answers • 29 Jan 2013
... problems and read that this could be related, so I stopped cold turkey 2 days ago. The first night, I had RLS and insomnia ( insomnia has been a ...
1 answer • 15 May 2013